What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 25, 4:52 PM CST, 4 minutes earlier.
Area forecast discussion, May 25, 4:52 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
552 PM CDT Mon May 25 2020
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 214 PM CDT Mon May 25 2020
A warm moist unstable airmass is located over our area today, with
mesoscale features driving the weak organization of storms. Storms
will be possible in all locations through the next 24 hours, but
in this regime, much like the entire lower Mississippi and Ohio
Valley areas, the storms are nearly impossible to explicitly
forecast more than a few hours out.
&&
.SHORT TERM...(This Evening through Tuesday)
ISSUED AT 214 PM CDT Mon May 25 2020
As of 2 PM, convective temperatures in the lower to mid 80s have
been reached. The challenge in this regime is to offer any trend
towards raising and lowering pops as the weak mesoscale boundaries
reign supreme in driving when and where it rains, and rains
heavily. For our forecast pops, it appears we will see a scattered
area of storms move north out of Missouri with the deep southerly
flow this afternoon into tonight. Rains will be heavy under these
storms, which favor the western 1/2 to 1/3 of the CWA this
evening. I do think severe storms will again be limited to the
afternoon hours, when surface CAPE is plentiful and and boundaries
have not spread from each cell yet. This process is already
underway, thus by 6 PM, we may no longer see intense updrafts.
Late tonight, into Tuesday, the chaotic flow will not change, and
our pops will uptick towards early afternoon to likely coverage.
Otherwise, little change in temperatures or humidity through
Tuesday are expected.
.LONG TERM...(Tuesday Night through Monday)
ISSUED AT 214 PM CDT Mon May 25 2020
Key Messages:
1. Slow moving upper level low will continue to provide near daily
chances for thunderstorms through the week.
2. This weekend, the flow turns northwest and cooler and drier air
is expected.
Discussion:
Large scale flow still dominated by a slow moving upper level low
that eventually closes off. While it may look like another cut-off
low system, there is a wave across Canada that is expected to move
the closed low to the east and usher in NW flow and high pressure
for the weekend. It looks like next weekend will be a beautiful end
of May and start of June.
The Wednesday into Thursday, it looks like another day of mesoscale
driven convection. Leftover MCVs could enhance thunderstorm
development a locally enhance a severe threat as well, however the
forecast skill to do any of this is low at the current time. On
Thursday, a cold front is expected to sag across the area. This
setup looks like a good chance for heavy rain with a slow moving
convergent zone with plentiful moisture. The synoptic models hint
at this as well.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 545 PM CDT Mon May 25 2020
Scattered showers and storms expected this evening into tonight
before much of the activity diminishes after 10 PM. Heavy downpours
and gusty erratic winds up to 35 kts are possible in the vicinity
of the stronger storms along with brief IFR. For the overnight
period, anticipate prevailing VFR/MVFR ceilings. The atmosphere
will recharge Tuesday afternoon likely leading to another round of
scattered storms.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...Gibbs
AVIATION...Uttech
Hazardous weather outlook, May 25, 3:28 AM CST, 13 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
428 AM CDT Mon May 25 2020
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
428 AM CDT Mon May 25 2020
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
There are chances for thunderstorms today into this evening.
Any storms will be capable of producing gusty winds, and
heavy rainfall which could lead to localized minor flooding.
The Rock River is experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Thunderstorms are possible Tuesday afternoon and evening west of the
Mississipi River. Lightning, locally heavy rainfall, and small hail
will be the main threats.
Additional thunderstorms will be possible Wednesday through
Thursday. It is too early to determine the severe weather threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today or tonight.
In the hours before
Local storm report, May 25, 1:38 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
238 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM HAIL RICHLAND 41.22N 91.98W
05/23/2020 M1.00 INCH KEOKUK IA PUBLIC
CORRECTS TIME FOR THE PREVIOUS HAIL REPORT
FROM RICHLAND. DELAYED REPORT. IMAGE OF
QUARTER SIZE HAIL REPORTED FROM SOCIAL
MEDIA.
&&
PSLocal storm report, May 25, 2:18 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
318 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM FLASH FLOOD 2 N PUTNAM 41.21N 89.40W
05/25/2020 PUTNAM IL LAW ENFORCEMENT
REPORT FROM LAW ENFORCEMENT WATER WASHING
OUT LOG CABIN ROAD AND RTE 29 SOUTH OF
PUTNAM, ROAD IS UNPASSABLE.
&&
PSSpecial weather statement, May 25, 4:09 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
509 PM CDT Mon May 25 2020
IAC031-103-252245-
Cedar-Johnson-
509 PM CDT Mon May 25 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CEDAR AND NORTHEASTERN
JOHNSON COUNTIES UNTIL 545 PM CDT...
At 508 PM CDT, a strong thunderstorm was located near West Branch,
moving north at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Buchanan, Springdale, Cedar Valley, Cedar Valley Park, Cedar Bluff
and Sutliff.
This includes Interstate 80 in Iowa between mile markers 256 and 261.
LAT...LON 4186 9137 4188 9137 4190 9119 4160 9121
4160 9130 4186 9140
TIME...MOT...LOC 2208Z 172DEG 21KT 4164 9126
ErvinSpecial weather statement, May 25, 4:26 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
526 PM CDT Mon May 25 2020
ILC067-109-IAC111-MOC045-252300-
Hancock-McDonough-Lee-Clark-
526 PM CDT Mon May 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HANCOCK...MCDONOUGH...
SOUTHWESTERN LEE AND CLARK COUNTIES UNTIL 600 PM CDT...
At 526 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ipava to 7 miles south of Kahoka.
Movement was north at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Macomb, Fort Madison, Keokuk, Carthage, Kahoka, Nauvoo, Bushnell,
Hamilton, Warsaw, Colchester, La Harpe, Dallas City, Montrose,
Blandinsville, Augusta, Wayland, Bowen, Industry, Good Hope and
Prairie City.
LAT...LON 4022 9151 4025 9150 4025 9182 4059 9188
4064 9114 4063 9045 4028 9045 4028 9091
4019 9091
TIME...MOT...LOC 2226Z 190DEG 18KT 4036 9039 4031 9171
ErvinLocal storm report, May 25, 4:47 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HEAVY RAIN HENNEPIN 41.25N 89.34W
05/25/2020 M2.08 INCH PUTNAM IL CO-OP OBSERVER
RAINFALL OVER PAST 24-HRS.
&&
PSSpecial weather statement, May 25, 4:52 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
552 PM CDT Mon May 25 2020
ILC067-071-109-187-IAC057-087-111-MOC045-252315-
Hancock-Henderson-Warren-McDonough-Henry-Des Moines-Lee-Clark-
552 PM CDT Mon May 25 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HANCOCK...
HENDERSON...WARREN...NORTHERN MCDONOUGH...SOUTHERN HENRY...DES
MOINES...LEE AND NORTH CENTRAL CLARK COUNTIES UNTIL 615 PM CDT...
At 551 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Croton to near La Harpe to near New
Philadelphia. Movement was north at 35 mph.
Wind gusts up to 50 mph, brief torrential rainfall, and half inch
hail are possible with these storms.
Locations impacted include...
Burlington, Macomb, Fort Madison, Monmouth, Mount Pleasant, Oquawka,
Nauvoo, Bushnell, West Burlington, New London, La Harpe, Roseville,
West Point, Dallas City, Danville, Donnellson, Stronghurst, Kirkwood,
Blandinsville and Good Hope.
LAT...LON 4053 9090 4054 9174 4061 9176 4060 9172
4100 9172 4099 9093 4091 9044 4045 9045
TIME...MOT...LOC 2251Z 178DEG 31KT 4060 9166 4060 9091 4051 9041
Ervin